MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT
Model Number OPT314
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that an opt314 optiflow junior nasal cannula was found damaged.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4) fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint opt314 optiflow junior nasal cannula was received at our fisher & paykel healthcare (f&p) regional office in china where it was visually inspected by a trained f&p service technician.Our investigation is thus based on the information provided by the f&p service technician, the information, photographs provided by the customer and our knowledge of the product.Results: visual inspection of the provided photograph showed that the tube was broken and stretched at the right cannula joint.Visual inspection of the complaint device at the regional office also confirmed the reported fault.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the opt314 optiflow junior nasal cannula.Based on our knowledge of the product the tubing was likely subjected to excessive force.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subjectopt314 optiflow junior nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt314 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube.".
 
Event or Problem Description

Brand Name
OPTIFLOW JUNIOR CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18899508
Report Number9611451-2024-00213
Device Sequence Number18455480
Product Code CAT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2102739356(11)230816
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2102739356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown